Thunderstorm Wind, Baxter
- When
- August 18, 2:37 PM CST
- Where
- Baxter County, Mountain Home
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.333, -92.383
Thunderstorm winds downed a few trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 18, 2:07 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 307 PM CDT MON AUG 18 2003 .SHORT TERM...TONIGHT THROUGH THURSDAY... BIGGEST CHALLENGES IN THE SHORT TERM LIE WITH TEMPERATURES AND ANTICIPATED HEAT INDEX VALUES. UPPER RIDGE WILL REMAIN ANCHORED OVER THE MID AND UPPER MISSISSIPPI VALLEY...KEEPING WARM SOUTHERLY FLOW OVER US. FRONTAL BOUNDARY CURRENTLY NEAR MO BOOTHEEL/WRN TENNESSEE WILL WOBBLE AROUND FOR A DAY OR SO BEFORE IT WASHES OUT OVER THE OHIO VALLEY...HAVING MINIMAL INFLUENCE ON OUR SENSIBLE WEATHER. WILL CONTINUE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN THE SHORT TERM...AS BOUNDARY LAYER REMAINS RATHER MOIST. ONCE DAYTIME HEATING KICKS IN...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP...DISSIPATING AROUND OR SHORTLY AFTER SUNSET. STRONG UPPER TROUGH WILL MOVE DOWN OUT OF THE ROCKIES BY MIDWEEK. THIS WILL GIVE THE RIDGE A NUDGE AWAY FROM THE AREA...BRINGING MORE CLOUDS...SLIGHTLY COOLER TEMPERATURES...AND A LITTLE BETTER CHANCE FOR RAIN. GUIDANCE CONTINUES TO BE REASONABLE IN MOST AREAS...SO A GENERAL BLEND IS IN ORDER. MET IS RUNNING A LITTLE HOT IN SOME PLACES...SO TENDED TO GO A LITTLE BELOW THESE NUMBERS. HEAT INDEX VALUES WILL CONTINUE TO RANGE FROM 100 TO 105 FOR TUESDAY OVER THE NORTH...WHILE VALUES OVER THE SOUTH WILL RANGE FROM 105 TO 115. FOR THIS REASON... WILL CONTINUE A HEAT ADVISORY THROUGH TUESDAY FOR CENTRAL AND SOUTHERN ARKANSAS. 57. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY... A COLD FRONT IN THE NORTHERN PLAINS WILL SLIDE SOUTHWARD AND MOVE THROUGH ARKANSAS FRIDAY AND FRIDAY NIGHT. A CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED FRIDAY AS THE FRONT MOVES SOUTH. THE PRECIPITATION WILL DISSIPATE OVERNIGHT FRIDAY NIGHT AS THE FRONT MOVES OUT OF THE STATE AND STALLS ACROSS MISSISSIPPI. HIGH PRESSURE WILL MOVE INTO THE AREA AT THE SURFACE AND DRY THE ATMOSPHERE OUT A BIT. LOWER DEW POINTS AND SLIGHTLY COOLER TEMPERATURES ARE EXPECTED FOR THE WEEKEND. THE STALLED FRONT WILL THEN MOVE BACK TO THE NORTH LATE MONDAY BRINGING ANOTHER SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA BY MONDAY EVENING...ESPECIALLY THE SOUTHEAST. 51. FCSTID = 57/51 HRO 73 95 73 94 / 20 20 20 20 LIT 75 97 75 96 / 20 20 20 20 HOT 76 98 75 97 / 20 20 20 20 PBF 76 98 74 96 / 20 20 20 20 .LZK... AR...HEAT ADVISORY FOR TONIGHT AND TUESDAY FOR ZONES ARZ021>022... ARZ030>034...ARZ037>047...ARZ052>057...ARZ062>069.
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON AUG 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT STRONG HIGH PRESSURE WILL REMAIN OVER THE REGION. THE HIGH WILL PROVIDE HOT WEATHER WITH LITTLE IN THE WAY OF RAIN. TEMPERATURES WILL CLIMB INTO THE 90S TO NEAR 100 DEGREES. COMBINED WITH FAIRLY HIGH HUMIDITY LEVELS...AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES IN CENTRAL AND SOUTHERN ARKANSAS WITH A HEAT ADVISORY POSTED. ONLY ISOLATED THUNDERSTORMS ARE EXPECTED...MAINLY IN THE NORTHEAST NEAR A STALLED FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WEATHER PATTERN WILL NOT CHANGE MUCH THROUGH THE MIDDLE OF THE UPCOMING WEEK. HOT AND MOSTLY DRY WEATHER IS IN THE FORECAST. HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES IN CENTRAL AND SOUTHERN ARKANSAS ON TUESDAY WITH A HEAT ADVISORY REMAINING IN EFFECT. THUNDERSTORMS WILL REMAIN ISOLATED THROUGH WEDNESDAY. BY THURSDAY OR FRIDAY...A COLD FRONT WILL ARRIVE FROM THE PLAINS. PRECIPITATION CHANCES WILL INCREASE A BIT...WITH SLIGHTLY COOLER WEATHER TO END THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 46
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT MON AUG 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM LITTLE ROCK AR WIND DAMAGE
08/18/03 PULASKI TREES AND POWER LINES DOWN
IN THE AREA OF W. MARKHAM
AND VAN BUREN. REPORTED BY
LITTLE ROCK CENTRAL
COMMUNICATIONS. ALSO PUBLIC
REPORTED LARGE LIMBS DOWN
IN THE HEIGHTS.
0240 PM LITTLE ROCK AR .75 INCH HAIL
08/18/03 PULASKI REPORTED BY PUBLIC IN THE
HEIGHTS.
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
314 PM CDT MON AUG 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM GAMALIEL AR .75 INCH HAIL
08/18/03 BAXTER REPORTED BY
POST OFFICE.
28The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed a few trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332978.